MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS PICC 2F INTERMEDIATE TRAY (SINGLE-LUMEN) (30 CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PER-Q-CATH PLUS PICC 2F INTERMEDIATE TRAY (SINGLE-LUMEN) (30 CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 4132000
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recq0250 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported during the installation of the catheter they noticed that after the length of 12cms the catheter couldn't advance more.No other information was provided.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of difficult catheter insertion is confirmed and appears to be manufacturing related.One 2 fr perqcath catheter and tray kit components were returned for investigation.Use residue was present on the catheter and microintroducer.An irregularity was observed on the catheter surface approximately 12 cm from the distal end.Microscopic observation of the catheter revealed clear, elastic material to be surrounding the catheter.Tweezers were used to pull back a section of the material and it was observed to be well bonded to the catheter surface.The photos of the sample will be forwarded to the manufacturing facility for further evaluation.Reynosa evaluation: the complaint of ¿the catheter couldn't advance more¿ is confirmed.According to the visual evaluation the catheter revealed clear, elastic material to be surrounding the catheter.The cause of this condition is manufacturing related.A lot history review (lhr) of recq0250 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS PICC 2F INTERMEDIATE TRAY (SINGLE-LUMEN) (30 CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7835628
Report Number3006260740-2018-02298
Device Sequence Number2434471
Product Code LJS
UDI-Device Identifier00801741035203
UDI-Public(01)00801741035203
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number4132000
Device Catalogue Number4132000
Device Lot NumberRECQ0250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Event Location Hospital
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer09/13/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1